zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Theory and computation in singular boundary value problems. (English) Zbl 1134.65045
The problem under consideration is the singular boundary value problem $$ (p(x)y')'/p(x) - q(x)y = f(x), \quad x\in(0,1),\quad \lim \limits_{x \to 0^+} p(x)y'(x) = 0, \quad y(1)=0. $$ The author applies and investigates to this problem two numerical methods. The first is the Galerkin method with the base system generated by the sinc function $sinc(x)=sin(\pi x)/(\pi x)$, and the second method is some variant of the well-known parametric continuation method which is developed for boundary value problems in recent works under the denotation “homotopy perturbation method”. A numerical example is given to demonstrate the computational efficiency of the two methods.

MSC:
65L10Boundary value problems for ODE (numerical methods)
65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
34B05Linear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] Abbasbandy, S.: Numerical solutions of the integral equations: homotopy perturbation method and Adomian’s decomposition method. Appl math comput 173, No. 1, 493-500 (2006) · Zbl 1090.65143
[2] Abbasbandy S. Application of He’s homotopy perturbation method for Laplace transform. Chaos, Solitons & Fractals, in press, doi:10.1016/j.chaos.2005.08.178. · Zbl 1142.65417
[3] Abu-Zaid, I. T.; El-Gebeily, M. A.: A finite difference method for approximating the solution of a certain class of singular two-point boundary value problems. Arab J math sci 1, No. 1, 25-39 (1995) · Zbl 0845.65036
[4] Al-Khaled, K.: Singular two-point boundary value problems. Libertas math 21, 75-82 (2001) · Zbl 0997.65097
[5] Cveticanin L. Homotopy-perturbation method for pure nonlinear differential equation. Chaos, Solitons & Fractals, in press, doi:10.1016/j.chaos.2005.08.180. · Zbl 1142.65418
[6] Dym, H.; Mckean, H. P.: Gaussian processes, function theory and the inverse spectral problem. (1976) · Zbl 0327.60029
[7] El-Shahed, M.: Application of he’s homotopy perturbation method to Volterra’s integral -- differential equation. Int J nonlinear sci numer simul 6, No. 2, 163-168 (2005)
[8] He, Ji-H.: Homotopy perturbation method: a new nonlinear analytical technique. Appl math comput 135, No. 1, 73-79 (2003) · Zbl 1030.34013
[9] He, Ji-H.: The homotopy perturbation method for nonlinear oscillators with discontinuities. Appl math comput 151, No. 1, 287-292 (2004) · Zbl 1039.65052
[10] He, Ji-H.: Homotopy perturbation technique. Comput methods appl mech eng 178, No. 3/4, 257-262 (1999) · Zbl 0956.70017
[11] He, Ji-H.: Comparison of homotopy perturbation method and homotopy analysis method. Appl math comput 156, No. 2, 527-539 (2004) · Zbl 1062.65074
[12] He, Ji.-H.: Homotopy perturbation method for solving boundary value problems. Phys lett A 350, No. 1 -- 2, 87-88 (2006) · Zbl 1195.65207
[13] He, Ji-H.: Application of homotopy perturbation method to nonlinear wave equations. Chaos, solitons & fractals 26, No. 3, 695-700 (2005) · Zbl 1072.35502
[14] He, Ji-H.: Homotopy perturbation method for bifurcation of nonlinear problems. Int J nonlinear sci numer simul 6, No. 2, 207-208 (2005)
[15] He, Ji-H.: Asymptotology by homotopy perturbation method. Appl math comput 156, No. 3, 591-596 (2004) · Zbl 1061.65040
[16] Lund, J.; Bowers, K. L.: Sinc methods for quadrature and differential equations. (1992) · Zbl 0753.65081
[17] Kumar, M.: A second order spline finite difference method for singular two-point boundary value problems. Appl math comput 142, No. 2 -- 3, 283-290 (2003) · Zbl 1034.65061
[18] Linz, P.: Analytical and numerical methods for Volterra equation. (1985) · Zbl 0566.65094
[19] Nayfeh, A. H.: Problems in perturbations. (1985) · Zbl 0573.34001
[20] Kanth, A. S. V.R.; Reddy, Y. N.: Cubic spline for a class of singular two-point boundary value problems. Appl math comput 170, No. 2, 733-740 (2005) · Zbl 1103.65086
[21] Shin, J. Y.: A singular nonlinear boundary value problem in the nonlinear circular membrance under normal pressure. J korean math soc 32, No. 4, 761-773 (1995) · Zbl 0841.34024
[22] Siddiqui, A. M.; Mahmood, R.; Ghori, Q. K.: Thin film flow of a third grade fluid on a moving belt by he’s homotopy perturbation method. Int J nonlinear sci numer simul 7, No. 1, 7-14 (2005)
[23] Siddiqui, A. M.; Ahmed, M.; Ghori, Q. K.: Couette and Poiseuille flows for non-Newtonian fluids. Int J nonlinear sci numer simul 7, No. 1, 15-26 (2005) · Zbl 1080.76008
[24] Stenger, F.: Numerical methods based on sinc and analytic functions. (1993) · Zbl 0803.65141
[25] Stenger, F.: Collocating convolutions. Math comput 64, No. 209, 211-235 (1995) · Zbl 0828.65017
[26] Vinagre, S.; Severino, R.; Ramos, J. S.: Topological invariants in nonlinear boundary value problems. Chaos, solitons & fractals 25, No. 1, 65-78 (2005) · Zbl 1083.35006